MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR

NIHON KOHDEN CORPORATION LIFE SCOPE VS; BEDSIDE MONITOR
Model Number BSM-3552
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the bedside monitor was not producing accurate spo2 pulse rate readings as compared to the ecg heart rate readings.They do not have a simulator to test the unit.There was no patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the customer reported that the bedside monitor was not producing accurate spo2 pulse rate readings as compared to the ecg heart rate readings.They do not have a simulator to test the unit.There was no patient harm reported.Investigation summary: the reported device was returned for evaluation.A physical inspection confirmed the model, serial number, and labels.There were no signs of physical damage or fluid exposure.During testing, the reported issue was duplicated.Spo2 was non-functional and did not produce any readings.Simulated vital signs read accurately, but the ecg waveform was noisy.There was also a black line across the lcd when the device was powered on.The evaluation showed that this complaint is confirmed, and the root cause of the reported issue is due to failure in the ecg connector board, spo2 board, or analog board.Board failure could occur due to excessive heat or dust, component failure, thermal stress, or due to normal wear and tear.Trending will continue to be monitored for this device, incidents, issues, and causes.

Brand Name
LIFE SCOPE VS
Common Device Name
BEDSIDE MONITOR
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key22171421
Report Number8030229-2025-05002
Device Sequence Number9382771
Product Code MHX
UDI-Device Identifier04931921113677
UDI-Public(01)04931921113677
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K201949
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 06/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-3552
Device Catalogue NumberBSM-3552A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2025
Initial Report FDA Received Date06/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NI.
Patient SexUnknown